Home  /  Meetings  /  Past Meetings  /  Meeting Page Archives  /  9th AADR Fall Focused Symposium  /  9th AADR Fall Focused Symposium - Agenda

9th AADR Fall Focused Symposium:
Advances in Precision Oral Health Research
 

National Institutes of Health (NIH) Bethesda Campus, Maryland
November 8-9, 2018 

Funding for this conference was made possible (in part) by the Task Force on Design & Analysis in Oral Health Research and a conference grant R13DE027882 from the National Institute of Dental and Craniofacial Research (DE). The views expressed in written conference materials or publications and by speakers and moderators do not necessarily reflect the official policies of the Department of Health and Human Services; nor does mention by trade names, commercial practices, or organizations imply endorsement by the U.S. Government.

 

Thursday, November 8, 2018

Natcher Building
Room E1/E2 (Simulcast Overflow Room: A/B)

1 p.m. – 1:15 p.m.

Welcome and Introduction to the Symposium
Maria Ryan
AADR President 2018-2019 

1:15 p.m. – 2:30 p.m.

Maria Ryan – Brief Introduction of Speakers 

Precision Health : From Genomics to All of Us
Welcome and Introduction

Lawrence Tabak
Principal Deputy Director, National Institutes of Health (NIH)

Eric Green
From the Human Genome Project to Precision Medicine: A Journey to Advance Human Health
Director, National Human Genome Research Institute

Stephanie Devaney
All of Us Research Program
Deputy Director, All of Us Research Program

Lawrence Tabak
Driving Precision Medicine with Fundamental Discoveries

2:30 p.m. – 2:45 p.m.

Q&A (15 min)

2:45 p.m. – 3:15 p.m.

Pain
William Maixner
Unravelling TMD and Associated Conditions – The Horizon
Director, Center for Translational Pain Medicine, Duke University
Member, Interagency Pain Research Coordinating Committee

3:15 p.m. – 3:30 p.m.

Q&A (15 min)

3:30 p.m.

Break 

3:45 p.m. – 4:15 p.m. 

Oral Microbiome
Wenyuan Shi
Precision guided antimicrobial treatment to re-engineer oral microbiome for the management of dental caries
Chief Executive Officer and Chief Scientific Officer, The Forsyth Institute

4:15 p.m. – 4:30 p.m.

Q&A (15 min)

4:30 p.m. – 5:30 p.m.

Poster Session & Networking

 

Friday, November 9, 2018

Natcher Building

Main Auditorium

8:30 a.m. – 8:45 a.m.

Welcome and Introduction to the Symposium
Maria Ryan

AADR President

8:45 a.m. – 9:45 a.m.

Periodontal disease, caries, oral-systemic connection
Kimon Divaris

Searching deep and wide: insights and progress in the molecular understanding of dental caries and periodontitis
Associate Professor, Pediatric Dentistry
University of North Carolina, Chapel Hill

9:45 a.m. – 10 a.m.

Q&A (15 min)

10 a.m.

Break 

10:15 a.m. – 10:30 a.m.

Welcome and Introduction to Speaker
Raul Garcia

AADR Immediate Past President

10:30 a.m. – 11:30 a.m.

Oral Cancer
J. Silvio Gutkind
Oral Cancer in the New Era of Targeted and Immunotherapies
Director, Basic Science
Moores Cancer Center
University of California San Diego

Nisha D’Silva 
Oral Cancer: Integration of mechanistic and clinical studies for diagnostic precision
Donald A. Kerr Endowed Collegiate Professor of Oral Pathology
University of Michigan

11:30 a.m. – 12 p.m.

Q&A (15 min)

12 p.m.

Lunch

1:15 p.m. – 1:30 p.m.

Welcome and Introduction to Speakers
Raul Garcia
AADR Immediate Past President

1:30 p.m. – 2 p.m.

Translation of the Science
Anh D. Le
Multidisciplinary, patient-centered approach to reconstruction and oral rehabilitation of patients sustaining orofacial injuries
Norman-Vine Professor and Chair, Oral and Maxillofacial Surgery
University of Pennsylvania, School of Dental Medicine

2 p.m. – 2:15 p.m.

Q&A (15 min)

2:15 p.m.

Break

2:30 p.m. – 3 p.m.

Martha Somerman
Precision Health: Bringing Oral Health into the Context of Overall Health
Director, National Institute of Dental and Craniofacial Research (NIDCR)

3 p.m. - 3:15 p.m.

Q&A (15 min)

3:15 p.m. – 3:45 p.m.

Discussants and Next Steps
Raul I. Garcia

Professor
Boston University School of Dental Medicine 
David Gesko
Dental Director & Senior Vice President
HealthPartners 
Sebastian Ciancio
Executive Director
Task Force on Design & Analysis in Oral Health Research 

3:45 p.m. - 4 p.m.

Q&A (30 min)

4 p.m. - 4:15 p.m.

Concluding Remarks and Next Steps
Maria Ryan

AADR President